Stable processes of exchange

Stanley Reiter, Spiro Maroulis

Research output: Contribution to journalArticle

3 Citations (Scopus)

Abstract

In this paper we address a long standing gap in economic theory-the gap between claims for the dynamic efficiency of trading in markets, and the findings of formal economic theory, which justify those claims only under restrictive assumptions. We use agent-based methods to study the dynamics of exchange with trading agents who are characterized by several different preference relations. We see that outcomes converge with high probability to Pareto optima in the cases studied, including the well-known example due to Scarf.

Original languageEnglish (US)
Pages (from-to)1398-1412
Number of pages15
JournalJournal of Mathematical Economics
Volume44
Issue number12
DOIs
StatePublished - Dec 20 2008
Externally publishedYes

Fingerprint

Stable Process
Economics
Pareto Optimum
Preference Relation
Justify
Converge
Economic theory
Market
Pareto optimum
Preference relation
Dynamic efficiency
Agent-based
Trading agents

Keywords

  • Agent-based modeling
  • General equilibrium

ASJC Scopus subject areas

  • Economics and Econometrics
  • Applied Mathematics

Cite this

Stable processes of exchange. / Reiter, Stanley; Maroulis, Spiro.

In: Journal of Mathematical Economics, Vol. 44, No. 12, 20.12.2008, p. 1398-1412.

Research output: Contribution to journalArticle

Reiter, Stanley ; Maroulis, Spiro. / Stable processes of exchange. In: Journal of Mathematical Economics. 2008 ; Vol. 44, No. 12. pp. 1398-1412.
@article{6c2f21ca4ea84e5c9f652f7635699ebd,
title = "Stable processes of exchange",
abstract = "In this paper we address a long standing gap in economic theory-the gap between claims for the dynamic efficiency of trading in markets, and the findings of formal economic theory, which justify those claims only under restrictive assumptions. We use agent-based methods to study the dynamics of exchange with trading agents who are characterized by several different preference relations. We see that outcomes converge with high probability to Pareto optima in the cases studied, including the well-known example due to Scarf.",
keywords = "Agent-based modeling, General equilibrium",
author = "Stanley Reiter and Spiro Maroulis",
year = "2008",
month = "12",
day = "20",
doi = "10.1016/j.jmateco.2008.07.012",
language = "English (US)",
volume = "44",
pages = "1398--1412",
journal = "Journal of Mathematical Economics",
issn = "0304-4068",
publisher = "Elsevier",
number = "12",

}

TY - JOUR

T1 - Stable processes of exchange

AU - Reiter, Stanley

AU - Maroulis, Spiro

PY - 2008/12/20

Y1 - 2008/12/20

N2 - In this paper we address a long standing gap in economic theory-the gap between claims for the dynamic efficiency of trading in markets, and the findings of formal economic theory, which justify those claims only under restrictive assumptions. We use agent-based methods to study the dynamics of exchange with trading agents who are characterized by several different preference relations. We see that outcomes converge with high probability to Pareto optima in the cases studied, including the well-known example due to Scarf.

AB - In this paper we address a long standing gap in economic theory-the gap between claims for the dynamic efficiency of trading in markets, and the findings of formal economic theory, which justify those claims only under restrictive assumptions. We use agent-based methods to study the dynamics of exchange with trading agents who are characterized by several different preference relations. We see that outcomes converge with high probability to Pareto optima in the cases studied, including the well-known example due to Scarf.

KW - Agent-based modeling

KW - General equilibrium

UR - http://www.scopus.com/inward/record.url?scp=56149126822&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=56149126822&partnerID=8YFLogxK

U2 - 10.1016/j.jmateco.2008.07.012

DO - 10.1016/j.jmateco.2008.07.012

M3 - Article

VL - 44

SP - 1398

EP - 1412

JO - Journal of Mathematical Economics

JF - Journal of Mathematical Economics

SN - 0304-4068

IS - 12

ER -